Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 5, NWS Milwaukee, WI

January 13, 2009

NWS Milwaukee, WI issued this small craft advisory at Jan 13, 2009, 3:35 PM CST. It took effect at Jan 14, 2009, 4:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2009, 3:35 PM CST (21:35 UTC)
In effect from
Jan 14, 2009, 4:00 PM CST
Expired
Jan 16, 2009, 4:00 AM CST
In force
36 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 2:37 PM CST, 58 minutes earlier.

Area forecast discussion, Jan 13, 2:37 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 PM CST TUE JAN 13 2009

FORECAST FOCUS ON DOWNGRADING IMPACT OF NEXT LOW PASSING BY...THEN
ARCTIC CHILL.

MADE A QUICK CANCELLATION OF MOST OF THE WINTER WEATHER ADVISORY
EARLIER THIS MORNING. MODEL TRENDS AND LATEST RUNS HAVE THE SFC
LOW PASSING FARTHER SOUTH WITH DIMINISHING QPF. DESPITE HIGH
LIQ/SNOW RATIOS /20 OR 25 TO 1/ IT DOESN/T LOOK LIKE WE WILL SEE 4
OR MORE INCHES IN THE CWA. ALSO WITH THE LOW GOING FARTHER SOUTH
THE WIND WILL BE LOWER WITH BLOWING SNOW NOT MUCH OF AN
ISSUE...THOUGH DRIFTING PROBLEMS WILL REMAIN A HEADACHE FOR ROAD
CREWS. ALL OF THE BEST FORCING MECHANISMS...Q-VECTOR
CONVERGENCE...DENDRITE ZONE FRONTOGENETIC VECTOR CONVERGENCE AND
ISENTROPIC LIFT...FOCUS TO THE SOUTH OF THE CWA. WE STILL EXPECT A
PERIOD OF SNOW LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN
TAPERING OFF QUICKLY FROM WEST TO EAST. MIXING RATIOS HAVE DROPPED
TO A PATHETIC 1 TO 1.2G/KG. SO HAVE RERUN SNOW ACCUMS AND NOW GET
AN INCH OR LESS IN THE NORTH AND A FEW 3 INCH AMOUNTS IN THE FAR
SOUTH. MAINLY IN THE FAR SOUTHWEST CLOSER TO THE PASSING
LOW...AND IN THE SOUTHEAST WHERE SOME LAKE ENHANCEMENT WILL COME
INTO PLAY IN THE WAKE OF THE LOW.

TEMPS TONIGHT WILL PLUMMENT FROM SUNSET THROUGH ABOUT 9 PM...THEN
RISE AS CLOUDS SPILL IN AHEAD OF THE APPROACHING LOW.

THE BOTTOM DROPS OUT ON TEMPS WEDNESDAY NIGHT AS THE MAIN ARCITIC
HIGH DROPS IN BEHIND THE LOW. ONLY SLIGHT ADJUSTMENTS TO TEMPS
FROM WHAT WE HAD. LOOKING AT LOCAL CLIMO SUGGESTS THAT THURSDAY
AND FRIDAY WILL BE THE COLDEST WE HAVE BEEN IN THE LAST 9 TO 13
YEARS. WIND CHILLS WILL BE HITTING 25 TO NEAR 35 BELOW FROM WED
NGT THROUGH FRIDAY MORNING. WILL HOLD OFF ON ANY ADVISORIES AT
THIS TIME...THOUGH THEY WILL LIKELY BE ISSUED DURING THE NEXT
EARLY MORNING PACKAGE. MAIN REASON FOR HOLDING OFF IS THE
CONFUSING PICTURE IT WOULD PAINT WITH CURRENT NEIGHBORING
HEADLINES/WIND CHILL CRITERIA.

PROGRESSIVE PATTERN CONTINUES LATE IN THE WEEK. THE HIGH SLIPS OFF
AND WAA KICKS IN WITH THE NEXT CLIPPER COMING DOWN. CHANCE FOR
SNOW AGAIN FRIDAY NIGHT AND SATURDAY...AND TEMPS LIFT OUT OF THE
DEEP FREEZE. SNOW AMOUNTS LOOK FAIRLY LIGHT.

&&

.AVIATION...VFR WITH WINDS SLOWLY SUBSIDING THIS AFTERNOON AS
SURFACE RIDGE APPROACHES THE UPPER MISSISSIPPI VALLEY. THEN NEXT
CLIPPER DROPS SOUTHEAST AND REACHES IOWA/NORTHEAST MISSOURI LATE
TONIGHT.  THIS SHOULD BRING IFR CIGS/VISIBILITIES BACK INTO SOUTHERN
WISCONSIN AFTER MIDNIGHT. NOT SURE EXACTLY HOW MUCH VISIBILITY WILL
BE AFFECTED DUE TO THE SNOW...BUT LIFR EXPECTED AT TIMES. HEAVIEST
SNOW NOW LOOKS LIKE IT WILL BE TO THE SOUTH OF ALL TAF SITES. SNOW
ACCUMULATION FOR KMSN SHOULD BE AROUND 2 INCHES...AND 2 TO 3 FOR
KMKE AND KENW DUE TO SOME LAKE ENHANCEMENT.

&&

.MARINE...ANOTHER CLIPPER SYSTEM WILL PASS THROUGH THE REGION
TONIGHT.  THIS LOW WILL REACH IOWA TONIGHT...THEN INTO THE UPPER
OHIO VALLEY REGION WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE ISSUED
FOR LATE WED AFTERNOON/EARLY WED EVENING. MODERATE TO HEAVY FREEZING
SPRAY IS LIKELY FROM WED NIGHT THROUGH FRIDAY MORNING DUE TO VERY
COLD TEMPERATURES AND ELEVATED NORTHWEST WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jan 13, 4:01 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CST TUE JAN 13 2009

WIZ046-047-051-052-056>060-062>072-141015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
401 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR SOUTH CENTRAL WISCONSIN
UNTIL NOON AS ARCTIC AIR PLUNGES INTO WISCONSIN. THE LIGHT SNOW
AND BLOWING SNOW OVER THE SOUTHEAST WILL END THIS MORNING.

ANOTHER ALBERTA CLIPPER TYPE LOW PRESSURE SYSTEM WILL BRING MORE
SNOW AND BLOWING SNOW TONIGHT. WINTER WEATHER ADVISORIES ARE IN
EFFECT FOR LATE TONIGHT DUE TO THE ADDITIONAL SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SNOW WILL END WEDNESDAY AFTERNOON...WITH A TOTAL OF 3 TO 5 INCHES
OF SNOW EXPECTED. BRISK AND GUSTY NORTHWEST WINDS IN THE WAKE OF
THE DEPARTING LOW WILL THEN BRING DANGEROUS WIND CHILLS FROM
WEDNESDAY NIGHT INTO THURSDAY NIGHT. WIND CHILLS MAY DROP TO 35
BELOW BY EARLY THURSDAY MORNING. WHILE THE STRONG WINDS WILL
SUBSIDE THURSDAY NIGHT...VERY COLD TEMPERATURES ARE
EXPECTED...WITH LOWS FROM 15 BELOW TO 20 BELOW OVER MUCH OF
SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE APPRECIATED.

LMZ643>646-141015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM TUESDAY. A HEAVY
FREEZING SPRAY WARNING IS IN EFFECT UNTIL NOON TUESDAY. BRISK NORTH
WINDS AND AN ARCTIC AIRMASS WILL PREVAIL IN THE WAKE OF THE
DEPARTING LOW INTO TUESDAY. HIGH WAVES AND HEAVY FREEZING SPRAY ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE AREA WILL BRING SMALL CRAFT ADVISORY
CONDITIONS WITH BRISK WINDS...HIGH WAVES...AND POSSIBLY HEAVY
FREEZING SPRAY WEDNESDAY AFTERNOON THROUGH THURSDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN FRIDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jan 13, 10:48 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CST TUE JAN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             1 N WATERTOWN           43.21N 88.72W
01/13/2009  M2.8 INCH        DODGE              WI   PUBLIC

&&

PZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:31 AM CSTWind Chill AdvisoryMKXColumbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more7 hr
Jan 13, 3:31 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 11 more11 hr
Jan 13, 3:35 PM CSTHeavy Freezing Spray WatchMKX12 hr
Jan 13, 3:38 PM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more12 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.